Posted by: nn | 2011-01-14

Can''t get no sleep

Good morning Doc. I am hoping that you can help me because I am at my wits end. I am one of those people who has no problem falling asleep. I could sleep in late, have an afternoon nap and then still sleep at night (all the way through). Sleep was never a problem for me. However now for the past two weeks I am battling to sleep. I lie awake at night til about 12am and then I have to take a pill until I fall asleep. The pills are now starting to loose their effect. And I also do not want to rely on pills. I suffer from depression and have been taking Nuzak for over a year now. I do not have any stress at work (i actually love my job). I do not have any financial or family problems. And stuff like this is what usually would keep me up at night. Yet recently I moved into my own place. I am 26 yrs old and this is the first time that I have lived alone (lived with family or boyfriends). But as soon as I get home, I feel anxious. I have these visions of being alone for the rest of my life (I am currently single) and just being alone scares me terribly. I do yoga and gym so that should tire me out but it does not. I do go out and I do have friends and family that visit me but battling to grasp onto the fact that I am living alone and see myself as being like that for the rest of my life. I do not think about it when I go to bed but it is in the back of my mind and it is preventing me from sleeping. What do you suggest doc?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Your anxiety is the cause for the insomnia. Consult a psychiatrist for a good chat and to have your current medication re-evaluated. Cipramil is a product that will alleviate your depression and assist with the anxiety.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.